Venlafaxine Overdose in a Patient with Huntington’s Disease

Pak S

Abstract


Huntington’s disease is incurable neurodegenerative disorder associated with high rate of suicide. About 9.3 – 13 % of patients with HD commits suicides, compared to 1 – 1.5 % in the general population. Venlafaxine is a serotonin-norepinephrine reuptake inhibitor used widely for depression and anxiety treatment. Venlafaxine poisoning can lead to adverse cardiovascular effects, including ventricular tachycardia, seizure, serotonin syndrome, and lactic acidosis. Herein, we report a case of a woman with HD who attempted suicide with venlafaxine. This case is exemplary for successful management of venlafaxine overdose management with lorazepam, yielding an excellent treatment outcome. Possible mechanism by which venlafaxine causes adverse effects is also discussed.

Please click PDF below to download the full paper... 


Keywords


Venlafaxine; Huntington’s Disease; Overdose; Intoxication; Suicide

Full Text:

PDF
x
Message